Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 93, NWS State College, PA

July 17, 2008Clinton County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 17, 2008, 1:34 PM EDT for Clinton County, Pennsylvania. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2008, 1:34 PM EDT (17:34 UTC)
Expired
Jul 17, 2008, 2:15 PM EDT
In force
41 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County Clinton County, PA

The radar

The State College radar (KCCX), 51 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 1:59 PM EDTHAIL 0.882 Ne Lock Haven, PANICKEL SIZE HAIL REPORTED NORTH OF LOCK HAVEN AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2008-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2008-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1547 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 171734
SVRCTP
PAC035-171815-
/O.NEW.KCTP.SV.W.0093.080717T1734Z-080717T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
134 PM EDT THU JUL 17 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 215 PM EDT

* AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MILL HALL...OR NEAR LOCK HAVEN...AND MOVING EAST AT 18 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MACKEYVILLE AND MCELHATTAN AROUND 140 PM EDT...
  CARROLL AROUND 210 PM EDT...

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 172 AND 194...AND ROUTE 
220 FROM LAMAR TO AVIS.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4117 7729 4104 7714 4103 7717 4097 7749
      4105 7757 4106 7756 4107 7757 4106 7758
      4109 7761 4118 7754
TIME...MOT...LOC 1732Z 289DEG 16KT 4111 7745

$$

FORECASTER: DANGELO
1 follow-up statement
000 
WWUS51 KCTP 171754
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
154 PM EDT THU JUL 17 2008

PAC035-171815-
/O.CON.KCTP.SV.W.0093.000000T0000Z-080717T1815Z/
CLINTON PA-
154 PM EDT THU JUL 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT 
FOR SOUTHEASTERN CLINTON COUNTY...

AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DUNNSTOWN...OR NEAR LOCK HAVEN...MOVING EAST AT 13 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARROLL AND LOGANTON AROUND 215 PM EDT...

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 172 AND 193...AND ROUTE 
220 FROM LAMAR TO AVIS.

HAIL UP TO THE SIZE OF NICKLES HAS BEEN REPORTED IN LOCK HAVEN FROM 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DESTRUCTIVE 
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM 
WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4104 7714 4104 7718 4103 7719 4103 7720
      4102 7721 4098 7744 4117 7752 4117 7729
TIME...MOT...LOC 1754Z 280DEG 12KT 4111 7738

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 11:22 AM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 17, 11:22 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1122 AM EDT THU JUL 17 2008

.SYNOPSIS...
HIGH PRESSURE...CENTERED OVER WEST VIRGINIA THIS MORNING...WILL
DRIFT SLOWLY OFF THE EAST COAST OVER THE NEXT SEVERAL DAYS. A
STATIONARY FRONTAL BOUNDARY DRAPED ACROSS SOUTHERN NEW YORK
WILL INTERACT WITH THE VERY WARM AND HUMID AIRMASS JUST TO ITS
SOUTH TO PRODUCE SCATTERED LATE AFTERNOON AND EVENING
THUNDERSTORMS TODAY. A TROUGH OF LOW PRESSURE WILL APPROACH THE
AREA FROM THE WEST LATE SUNDAY INTO EARLY NEXT WEEK BRINGING THE
NEXT CHANCE FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS.
SLIGHTLY COOLER AIR WITH MUCH MORE COMFORTABLE HUMIDITY SHOULD
FOLLOW FOR THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
STRONG/SVR TSRA CLUSTER ASSOCIATED WITH MCV TRACKING ESE (INTO
KBGM SW CWA) ALONG A LOW LEVEL STATIONARY FRONT...WHICH WAS
STRETCHED E/W NEAR THE PENN/NEW YORK BORDER.

LATEST MSAS AXIS OF SFC THETA-E CONVERGENCE WAS LOCATED FROM WRN
NEW YORK...SE THROUGH KELZ AND KIPT. THIS REGION WILL BE NEAR THE
NOSE OF A WRLY 850 HPA 20-30KT WIND MAX THIS AFTERNOON AND FALLS
WITHIN A NOTABLE AREA OF FCST HIGHER MIXED LAYER CAPE AROUND 1500
J/KG WITH NO CIN. EXPECT ADDITONAL STRONG PULSE TSRA TO DEVELOP
IN THIS AFOREMENTIONED AREA (NRN PENN MTNS)...AND TRACK SE LATER
THIS AFTERNOON THROUGH DUSK. COVERAGE OF THE TSRA WILL LIKELY BE A
BIT MORE THAN YESTERDAY EVENING...AND FURTHER SOUTH AND WEST.
50-60DBZ CORES CAN EASILY REACH 25-30 KFT IN THIS ENVIRONMENT.

NAM SHOWS MID LEVEL (700 HPA) TEMPS WARMING A FEW DEG C ACROSS
WESTERN AND CENTRAL PENN BETWEEN 18Z TODAY AND 00Z FRI...WITH
DESCENDING FLOW ALONG 310K ISENT SFC AS A COMPACT UPPER SHORTWAVE
TAKES ITS UVVEL OFF TO OUR ERN ZONES AND BGMS CWA.

STILL...INLAND PENETRATION OF THE LAKE ERIE BREEZE COULD SPARK A
FEW TSRA ACROSS THE NW MTNS...SO WILL CONTINUE TO HOLD ONTO LOW
CHC POPS THERE. FCST SOUNDINGS VIA THE NAM SHOW MORE CAPE ABOVE
THE 0C/-20C LEVELS THAN WE HAD YESTERDAY (WITHIN A MORE SUPPORTIVE
LLVL ENVIRONMENT TO MAINTAIN STRONG CONVECTION - ESP ACROSS OUR NE
ZONES BETWEEN 21Z AND 00Z). MENTIONED GUSTY WIND...FREQ LIGHTNING
AND HAIL IN THE GRIDS AND ZONE TEXT FOR LATER THIS AFTERNOON AND
EVENING ACROSS THE NRN MTNS AND POSSIBLY AS FAR SOUTH AS THE
CENTRAL SUSQ VALLEY).

AS NOTED BY THE PREVIOUS/OVERNIGHT SHIFT...WE CAN/T RULE OUT
ISOLATED SVR WX IN THIS REGION...WHERE SREF PLUME DATA INDICATES
MEAN CAPES RISING TO NR 1500 J/KG. HOWEVER...ENS MEAN 0-6KM SHEAR
REMAINS BLW 20KTS...AS CORE OF STRONGEST FLOW ALOFT REMAINS WELL
TO THE NORTH. THUS...THE THREAT OF WIDESPREAD/ORGANIZED SVR WX
APPEARS LOW. HAVE LEANED TOWARD THE HIGHER MET POPS OVR THE
NORTHERN TIER TODAY BASED ON 03Z SREF QPF DATA.

HI PRES/SINKING AIR FURTHER SOUTH SHOULD SUPPRESS CONVECTION
ACROSS SOUTHERN PA...WHERE LATEST SREF DATA INDICATES VERY LITTLE
CHC OF PRECIP. ENS 850 TEMPS NR 18C SHOULD SUPPORT HIGHS FROM M80S
OVR THE ALLEGHENY HIGHLANDS...TO THE L90S SUSQ VALLEY.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM FRIDAY/...
QUASISTATIONARY FRONTAL BOUNDARY LIFTS WELL NORTH OF THE REGION
TONIGHT AND FRIDAY...AS SUBTROPICAL RIDGE BUILDS OVR THE NORTHEAST
CONUS. ANY ISOLATED CONVECTION OVR THE NORTHERN TIER THIS EVENING
SHOULD DIE OUT AS BLYR COOLS/STABILIZES. WARMER TEMPS ALOFT SHOULD
PRECLUDE ANY PM CONVECTION ON FRIDAY. WILL KEEP POPS BLW 10 PCT
BASED ON LATEST SREF DATA.

PLENTY OF SUNSHINE...COMBINED WITH MEAN 850 TEMPS ARND 19C...SHOULD
SUPPORT HIGHS FROM 90-95F OVER MOST OF THE AREA...WITH U80S ACROSS
THE HIGH TERRAIN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
NEXT SHORTWAVE TRACKING ACROSS SOUTHERN CANADA WILL PUSH A DYING
COLD FRONT TOWARD PA LATE SATURDAY...WHICH COULD TOUCH OFF A LATE
DAY TSTMS ACROSS THE NORTH. ENS QPF PLUME DATA SUGGESTS LITTLE CHC
OF ANY PRECIP ACROSS CENTRAL AND SOUTHERN PA...WHERE HEAT SHOULD
CONTINUE UNABATED.

LATEST GEFS DATA SUGGESTS QUASISTATIONARY FNTL BNDRY WILL STAY TO
THE NORTH OF PA THRU EARLY NEXT WEEK. THUS...ABV NORMAL TEMPS
EXPECTED TO CONTINUE THRU THE MED RANGE OUTLOOK WITH A CHC OF
DIURNAL CONVECTION EACH DAY. HPC MANUAL SFC PROGS SHOW A WAVE OF LOW
PRES MOVG EWD THRU NY STATE ALONG THE AFOREMENTIONED Q-STNRY FNT
SYS TUE-WED. GMOS/HPC BLEND CONTINUES TO YIELD CHC POPS THIS PD.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
HIGH PRESSURE CENTER JUST TO THE SOUTH OF PENN WILL DRIFT VERY
SLOWLY TO THE EAST THROUGH FRIDAY AND SLIP OFFSHORE THIS WEEKEND.
SERIES OF WAVES WILL SLIDE W-E ACROSS NEW ENGLAND AS FRONTAL
BOUNDARY REMAINS STATIONARY TO OUR NORTH.

PATCHY 3-5SM GROUND FOG WILL BURN OFF QUICKLY THIS MORNING. THEN
MAINLY VFR CONDITIONS WITH LIGHT AND VARIABLE...TO LIGHT WEST
WINDS WILL PREVAIL FOR THE NEXT SEVERAL DAYS. EXCEPTION WILL BE
TODAY AS CONVECTION DROPS ACROSS THE GLAKES TOWARD N PA...THUS
CONTINUED TEMPO FOR THUNDER IN KBFD EARLY THIS AFTERNOON AND
MENTIONED CB IN KIPT TAF FOR LATE AFTERNOON. CU BASES THROUGH
FRIDAY AFTERNOON WILL FALL IN THE 4-6 KFT AGL RANGE.

BEST CHC FOR SHRA/TSRA WILL BE MID/LATE WEEKEND AS A FRONTAL
BNDRY SLIPS ACROSS THE MID-ATLANTIC REGION. CU FIELD WILL INCREASE
FRI/SAT...WITH SOME REDUCTION TO CIGS/VSBYS ANTICIPATED THIS
WEEKEND FROM ANY CONVECTION THAT MAY DEV AND PRODUCE VFR TO TEMPO
MVFR/IFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...FITZGERALD/LAMBERT
NEAR TERM...FITZGERALD/LAMBERT
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD/STEINBUGL
AVIATION...RXR
Hazardous weather outlook, Jul 17, 12:38 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1238 PM EDT THU JUL 17 2008

PAZ017>019-024>028-033>036-045-049>052-056>059-063>066-181645-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1238 PM EDT THU JUL 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHERN
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-037-041-042-046-053-181645-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-COLUMBIA-
1238 PM EDT THU JUL 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTH
CENTRAL MOUNTAINS. A FEW STORMS WILL BE CAPABLE OF PRODUCING ISOLATED
LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM THIS AFTERNOON INTO THIS
EVENING.

STEINBUGL

In the hours before

Special weather statement, Jul 17, 11:52 AM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1152 AM EDT THU JUL 17 2008

PAZ037-171715-
TIOGA PA-
1152 AM EDT THU JUL 17 2008

...THE WESTERN EDGE OF A LINE OF STRONG THUNDERSTORMS WILL AFFECT
EXTREME NORTHEASTERN TIOGA COUNTY BETWEEN 1240 PM AND 115 PM EDT...

AT 1148 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES TO THE
NORTHWEST OF CORNING...MOVING SOUTHEAST AT 20 MPH.

NORTHERLY WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE
WITH THIS STORM. ALSO...EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR LAWRENCEVILLE AROUND 1245 PM...MILLERTON
AROUND 100 PM AND ROSEVILLE AROUND 115 PM.

FORECASTER: LAMBERT
Special weather statement, Jul 17, 12:56 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1256 PM EDT THU JUL 17 2008

PAZ037-171730-
TIOGA PA-
1256 PM EDT THU JUL 17 2008

...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHEASTERN TIOGA
COUNTY THROUGH 130 PM EDT...

AT 1252 PM EDT...A STRONG TO POSSIBLY THUNDERSTORM WAS LOCATED 8
MILES SOUTHWEST OF WEST ELMIRA OR 4 MILES TO THE NORTH OF
MILLERTON...MOVING SOUTHEAST AT 23 MPH.

THE MAIN ARE OF RAIN AND HAIL FROM THIS THUNDERSTORM WILL PAS JUST
TO THE EAST OF MILLERTON OVER THE NEXT 15 MINUTES.

NORTH TO NORTHEAST WIND GUSTS UP TO 45 MPH AND HAIL UP TO DIME SIZE
ARE POSSIBLE WITH THIS STORM NEAR AND TO THE EAST OF MILLERTON.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE JUST ROSEVILLE AROUND 120 PM.

FORECASTER: LAMBERT
Special weather statement, Jul 17, 12:56 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1256 PM EDT THU JUL 17 2008

PAZ037-171730-
TIOGA PA-
1256 PM EDT THU JUL 17 2008

...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHEASTERN TIOGA
COUNTY THROUGH 130 PM EDT...

AT 1252 PM EDT...A STRONG TO POSSIBLY THUNDERSTORM WAS LOCATED 8
MILES SOUTHWEST OF WEST ELMIRA OR 4 MILES TO THE NORTH OF
MILLERTON...MOVING SOUTHEAST AT 23 MPH.

THE MAIN AREA OF RAIN AND HAIL FROM THIS THUNDERSTORM WILL PASS JUST
TO THE EAST OF MILLERTON OVER THE NEXT 15 MINUTES.

NORTH TO NORTHEAST WIND GUSTS UP TO 45 MPH AND HAIL UP TO DIME SIZE
ARE POSSIBLE WITH THIS STORM NEAR AND TO THE EAST OF MILLERTON.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE JUST ROSEVILLE AROUND 120 PM.

FORECASTER: LAMBERT
Special weather statement, Jul 17, 1:28 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
128 PM EDT THU JUL 17 2008

PAZ045-171800-
SOUTHERN CLINTON PA-
128 PM EDT THU JUL 17 2008

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLINTON COUNTY...

AT 126 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MILL
HALL...MOVING EAST AT 18 MPH. HEAVY RAIN...WIND GUSTS UP TO 40 MPH
AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR DUNNSTOWN AROUND 135 PM AND MACKEYVILLE
AROUND 140 PM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 172 AND 184...AND ROUTE
220 FROM LAMAR TO JUST WEST OF AVIS.

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 2:59 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming61 min
Jul 17, 3:16 PM EDTSevere Thunderstorm WarningCTPSullivan29 min
Jul 17, 3:24 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Sullivan96 min
Jul 17, 3:52 PM EDTAreal Flood AdvisoryCTPColumbia, Lycoming, Sullivan3 hr
Jul 17, 4:12 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Northumberland, Snyder63 min
Jul 17, 4:55 PM EDTSevere Thunderstorm WarningCTPCentre, Huntingdon, Juniata, Mifflin26 min
Jul 17, 5:43 PM EDTSevere Thunderstorm WarningCTPCentre, Snyder, Union41 min
Jul 17, 5:52 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Perry, Snyder38 min
Jul 17, 5:55 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga39 min
Jul 17, 6:29 PM EDTAreal Flood AdvisoryCTPLycoming, Sullivan, Tioga3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.